# SDR 9903519948

- Difficulty date: August 30, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N8929E
- Make and model: Doug DC-9-32
- Aircraft serial: 45866
- Engine: Pwa JT8D9
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Duct
- Condition: Broken
- Location: Lt Engine
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, THE LEFT ENGINE FIRE WARNING HANDLE AND TWO LOOP INDICATOR LIGHTS ILLUMINATED AND THE FIRE WARNING BELL SOUNDED.  FLIGHT CREW NOTED THE FIRE WARNING CEASED WHEN THROTTLES WERE RETARDED TO IDLE POWER.  FLIGHT CREW FOLLOWED COM PROCEDURES, DECLARED YELLOW EMERGENCY, RETURNED TO STL, AND LANDED WITHOUT INCIDENT.  MAIN BRAKES BECAME LOCKED AFTER LANDING AND WERE COOLED TO ALLOW FOR TAXI INTO GATE AREA.  MAINTENANCE INSPECTED THE LEFT ENGINE AND FOUND THE 13TH STAGE DUCT CRACKED AND REPLACED SAME.  ALSO, FOUND AND REPAIRED ONE BROKEN FUEL FLOW WIRE LOCATED UNDER THE SADDLE DUCT.  OPERATIONAL CHECK NORMAL.
